| Model Number |
71175099 |
| Medical Device Problem Code |
Loose or Intermittent Connection (1371)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a 2.5mm hex linear driver shaft case (b)(4) and a 2.5mm hex holding sleeve case (b)(4) were not capturing.It is unknown whether this problem was noticed in a surgical environment or not.Therefore, patient involvement has not been confirmed.
Additional Manufacturer Narrative
Additional corrected information was received for this event.Reference to sections: d1, d4, g3, h2.
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device shows signs of extensive use.A functional evaluation of the returned device confirmed the stated failure mode.The ball bearings of the mating ball bearing in question was worn and loose.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.